Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What can cause high fasting sugar?

Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3072 Questions

default
Posted on Thu, 23 Jan 2014 in Diabetes
Question: last night my 2 hr test was 139 after dinner. this morning while fasting it was 260. i immediately took my metformin. i know the liver releases something 5 hours after eating, should I not be concerned with a high fasting sugar, or when should I recheck it , now that I took my medicine? would after lunch be ok?
doctor
Answered by Dr. Anshul Varshney 2 hours later
Brief Answer: Get HbA1c , Tell me your metformin dosages Detailed Answer: Dear Friend High Fasting Blood sugar is due to 2 reasons : 1. Uncontrolled Diabetes. 2. Hypoglycemia (reduction in blood sugar levels) in night (might be unnoticed) Hypoglycemic symptoms during mid night are Sweating , palpitations , vivid dreams. Check with them. However , in your case , it seems to be due to uncontrolled diabetes. I suggest you to get Glycosylated Hemoglobin (HbA1c) , it will tell your average blood sugar of 3 months. And your dose modifications can be done according to the result. Reagarding your query in particular , taking metformin in lunch depends on how much metformin you take daily , and at what timings. Let me know that , i will help you. However , if you are taking just metformin , it usually doesn't cause hypoglycemia. Reply with the Metformin dosing schedule of yours. Good Luck
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Lab Tests ,  

Recent questions on  Metformin

doctor1 MD

Hello Doctor i have a PCOD problem...My periods are irregular. Nowadays i am taking ovural -l.If i stop that i am not getting my periods.. shall i take metformin along with ovural-l.. Suppose if i take both the tablets for my lifetime i will face any problem..please advice?

doctor1 MD

Hello, six months back I was diagonised with Sugar, it was through HA1C test which was reported 6.9%, I Was put on Glucophage 500Mg a day, lately I have started having pain in my groin. I have stopped Glucophage past 5 days but the pain is increased. What do I need to do, also I am confused whether I should continue with Glucophage or should control my diet. Appreciate your response. Thanks you very much in Advance.

doctor1 MD

hi, i have pcos from 2 years. i have been using metformin 500mg regularly. now i want to conceive and has been consulting doc from 3 months. today is my 5th day and she has prescribed me LYCOSTAR NEW and vigyn-D for 30 days. i want to know whether these tablets have side effects and what is the use of these tablets.

doctor1 MD

Questions about PCOS! A little backstory first... I was diagnosed with PCOS as 17 (Now 23) Got pregnant with my daughter at 19, my husband and I have been trying to get pregnant again for over 2 years with one miscarriage a few months ago on dec 30. I have been on Metformin for about a year and a half and I m currently up to 2000mg. I got my first period on feb 13th and it was pretty normal. No period since. I started spotting very light on april 19th and just assumed I was getting a period. Nope! 2 full weeks of mostly brown spotting with a few drops of red. I ve been cramping and having breast tenderness on and off for about a month. Mood swings, fatigue, etc...I have an appt with my doc in a week (its damn near impossible to get an appt there if you arent pregnant!) And I came down with flu like symptoms this past weekend that only lasted a day, which happened both times before I found out I was expecting (crazy, I know) I m trying to stay away from the preg tests because every negative pushes the knife in deeper, but I took one today and no surprise it was negative. Any insight?

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not coming down. On olzix ch 40 . Presscribe good meficines for bp and loose motions .

doctor1 MD

My Father has been gone through the medical health check-up.I need your input over the attached reports.Mainly i want to know the health of the heart. And what we need to do next.

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...